It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-25-2008, 01:50 PM   #1
Newbie
(female)
 
Join Date: Jan 2008
Location: -
Posts: 7
dingoling HB User
Unhappy januvia

Hi,

My mom is 80 years old and suffers from type 2 diabetes and kidney failure. Recently her kidney tests worsened so her physician asked her to stop taking metformin and to take 25 mg of januvia instead.
I am very hesitant about her taking this drug due to the relative lack of experience with it and the possibility of it having serious side effects yet unknown.
I always go with my mom to her appointments but cannot discuss these concerns with her physician, as he already considers me some kind of hypochondriac. He may become upset if I ask questions or request that my mom be referred to a diabetes specialist for a second opinion. On the other hand, it is possible that my doubts are unjustified.
Any thoughts on this matter would be appreciated.

Thank you in advance.

 
Old 09-26-2008, 08:41 PM   #2
Veteran
(female)
 
Join Date: Jul 2005
Posts: 379
almonkey HB User
Re: januvia

Quote:
Originally Posted by dingoling View Post
Hi,

My mom is 80 years old and suffers from type 2 diabetes and kidney failure. Recently her kidney tests worsened so her physician asked her to stop taking metformin and to take 25 mg of januvia instead.
I am very hesitant about her taking this drug due to the relative lack of experience with it and the possibility of it having serious side effects yet unknown.
I always go with my mom to her appointments but cannot discuss these concerns with her physician, as he already considers me some kind of hypochondriac. He may become upset if I ask questions or request that my mom be referred to a diabetes specialist for a second opinion. On the other hand, it is possible that my doubts are unjustified.
Any thoughts on this matter would be appreciated.

Thank you in advance.
How are her blood sugars? Is she only high after she eats or is her fasting also high. Metformin is the gold standard for starting treatment. After that fails or needs to be changed, basal insulin is also recommended. The side effects of insulin is that it lowers blood sugar. Because it is made in the body if you are worried about side effects, he could try that. If the blood sugars are high only after meals, mealtime insulin could be used. There are options. Its good you are looking out for her best interest.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Januvia is not working for me - need help whackedback Diabetes 0 06-09-2009 01:37 PM
Any problems with Januvia? Jenny1434 Diabetes 2 06-03-2009 07:56 PM
Side effects of Januvia? Anyone? whackedback Diabetes 2 01-23-2009 08:58 PM
Januvia MyOMy Diabetes 2 08-27-2008 04:28 AM
High insulin and Januvia Misty800 Diabetes 2 08-20-2008 09:06 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (60), JJ (34), Azurah (17), 92261 (12), rosier (7), Machaon (5), sunshine12 (5), Laura789 (5), ladybud (5)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:27 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!